Alert archive / Georgia / Freeze Warnings in 2009

Freeze Warning 1, NWS Atlanta, GA

April 7, 200996 counties in Georgia

NWS Atlanta, GA issued this freeze warning at Apr 7, 2009, 4:40 AM EDT for 96 counties in Georgia. It took effect at Apr 7, 2009, 10:00 PM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2009, 4:40 AM EDT (08:40 UTC)
In effect from
Apr 7, 2009, 10:00 PM EDT
Expired
Apr 8, 2009, 10:00 AM EDT
In force
12 hr
Issued by
NWS Atlanta, GA
All 96 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Towns County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.7 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2009-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2009-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -79 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1189 m above ground
0-6 km bulk shear
117 kt
0-1 km storm-relative helicity
-79 m²/s²
0-3 km storm-relative helicity
-46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KFFC 070840
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
440 AM EDT TUE APR 7 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-072030-
/O.UPG.KFFC.FZ.A.0001.090408T0200Z-090408T1400Z/
/O.NEW.KFFC.FZ.W.0001.090408T0200Z-090408T1400Z/
/O.CON.KFFC.WI.Y.0013.000000T0000Z-090407T2300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS...
WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
440 AM EDT TUE APR 7 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10
AM EDT WEDNESDAY FOR NORTH AND CENTRAL GEORGIA. THE FREEZE WATCH IS NO
LONGER IN EFFECT. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT
THIS EVENING.

WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH CAN
BE EXPECTED TODAY.

THE WINDS AND CLOUDS WILL DIMINISH TONIGHT. THIS WILL ALLOW
LOW TEMPERATURES IN THE MID 20S TO MID 30S ACROSS THE AREA.
WHILE SOME LOCATIONS WILL NOT GET AS LOW AS 32 DEGREES...MOST
LOCATIONS WILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 35 MPH OR
WIND GUSTS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION. SOME TREES COULD BE BLOWN OVER AS WELL.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

&&

$$
BDL
2 follow-up statements
000 
WWUS72 KFFC 071947
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
347 PM EDT TUE APR 7 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-080400-
/O.CON.KFFC.FZ.W.0001.090408T0200Z-090408T1400Z/
/O.CON.KFFC.WI.Y.0013.000000T0000Z-090407T2300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS...
WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
347 PM EDT TUE APR 7 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EDT WEDNESDAY...

AN ANOMALOUSLY DEEP...COLD CORE UPPER TROUGH WILL CONTINUE OVER THE
SOUTHEAST U.S. THROUGH EARLY WEDNESDAY. THIS SYSTEM WILL LIFT
AWAY FROM THE REGION WEDNESDAY.

A FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EDT WEDNESDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM
EDT THIS EVENING. 

WEST TO NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 30 MPH CAN
BE EXPECTED TO CONTINUE FOR A FEW MORE HOURS. THESE WINDS ARE
EXPECTED TO DIMINISH RAPIDLY AFTER SUNSET...AND THE WIND ADVISORY
WILL BE ALLOWED TO EXPIRE AT 7 PM EDT.

AS WINDS DIMINISH AND CLOUDS BEGIN TO DISSIPATE AFTER
SUNSET...TEMPERATURES WILL FALL TO NEAR 32 DEGREES IN MANY AREAS.
LOW-LYING...SHELTERED...RURAL AREAS AND MOUNTAIN VALLEY AREAS WILL
SEE THE COLDEST TEMPERATURES TONIGHT...WHERE MINIMUM TEMPERATURES
MAY DROP INTO THE UPPER 20S BY EARLY WEDNESDAY. LARGER URBAN
AREAS...SUCH AS ATLANTA PROPER...MAY BE SPARED A FREEZE...BUT
FROST IS LIKELY...EVEN IN AREAS THAT DO NOT DROP TO OR BELOW FREEZING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 35 MPH OR
WIND GUSTS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

&&

$$

19
000 
WWUS72 KFFC 072307
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
707 PM EDT TUE APR 7 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-080715-
/O.EXP.KFFC.WI.Y.0013.000000T0000Z-090407T2300Z/
/O.CON.KFFC.FZ.W.0001.090408T0200Z-090408T1400Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS...
WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
707 PM EDT TUE APR 7 2009

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT WEDNESDAY...
...WIND ADVISORY HAS EXPIRED...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT WEDNESDAY.
THE WIND ADVISORY IS NO LONGER IN EFFECT.

AN ANOMALOUSLY DEEP...COLD CORE UPPER TROUGH WILL CONTINUE OVER THE
SOUTHEAST U.S. THROUGH EARLY WEDNESDAY. THIS SYSTEM WILL LIFT
AWAY FROM THE REGION LATER IN THE DAY WEDNESDAY.

A FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EDT WEDNESDAY.

AS WINDS CONTINUE TO DIMINISH AND CLOUDS BEGIN TO DISSIPATE
THROUGH THE EVENING...TEMPERATURES WILL FALL TO NEAR 32 DEGREES IN
MANY AREAS. LOW-LYING...SHELTERED...RURAL AREAS AND MOUNTAIN
VALLEY AREAS WILL SEE THE COLDEST TEMPERATURES TONIGHT...WHERE
MINIMUM TEMPERATURES MAY DROP INTO THE UPPER 20S BY EARLY
WEDNESDAY. LARGER URBAN AREAS...SUCH AS ATLANTA PROPER...MAY BE
SPARED A FREEZE. HOWEVER...FROST IS LIKELY...EVEN IN AREAS THAT DO
NOT DROP TO OR BELOW FREEZING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

&&

$$

19

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Apr 7, 4:10 AM EDT, 30 minutes earlier.

Area forecast discussion, Apr 7, 4:10 AM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
410 AM EDT TUE APR 7 2009

.SHORT TERM /TODAY THROUGH WEDNESDAY/...
A MIX OF RAIN AND SNOW SHOWERS...FLURRIES AND SPRINKLES OVER PARTS
OF N INTO CENTRAL GA WILL DRY UP TODAY. THE NE MOUNTAINS WILL BE THE
LAST PLACE FOR THE PRECIP TO END.

STILL A GOOD PRESSURE GRADIENT OVER THE AREA SO AM EXPECTING THE
WINDS TO CONTINUE TODAY AND SO WILL THE WIND ADVISORY. WINDS DIMINISH
TONIGHT WITH MUCH LESS CLOUDS OVER THE AREA IF ANY AT ALL. WILL
ISSUE A FREEZE WARNING FOR NORTH AND CENTRAL GA.

DRY DAY IN STORE FOR WEDNESDAY AS MOST OF THE MOISTURE IS N OF THE
AREA. HIGHS TEMPERATURES ON WEDNESDAY ABOUT 15 DEGREES WARMER THAN
TODAY.

.LONG TERM /THURSDAY THROUGH MONDAY/...
NEXT SYSTEM LOOKS TO AFFECT THE AREA STARTING THURSDAY NIGHT WITH
THE BEST CHANCES FOR SHOWERS AND STORMS FRIDAY AND FRIDAY NIGHT
AS A COLD FRONT MOVES ACROSS THE AREA FRIDAY NIGHT INTO SATURDAY OR
SO.

THE NEXT SYSTEM BEGINS TO AFFECT THE AREA SUNDAY WITH THE BEST
CHANCES FOR PRECIP LOOKING LIKE MONDAY.

&&

.FIRE WEATHER...
CRITICAL FUEL MOISTURES WERE ONLY SPOTTY OVER CENTRAL GA ON MONDAY
WHILE FUELS REMAINED WET OVER N GA. EXPECT STRONG GUSTY WINDS TO
CONTINUE ACROSS THE AREA TODAY AND WEST TO SOUTHWEST WINDS OF 10 TO
15 MPH FOR WEDNESDAY. SOME LOW RHS COULD GET TO 20 TO 25 PERCENT
OVER PARTS OF CENTRAL GA THIS AFTERNOON AND MUCH HIGHER OVER N GA.
PARTS OF CENTRAL GA WILL SEE LOW RHS OF 18 TO 25 PERCENT WEDNESDAY
AFTERNOON WITH SOME DURATIONS OF 4 HOURS PLUS. NO WATCHES OR
WARNINGS WILL BE ISSUED AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          51  31  65  43  74 /   5   0   0   0  10
ATLANTA         50  34  64  47  71 /  10   0   0   0  10
BLAIRSVILLE     41  27  58  39  67 /  30  10   5  10  10
CARTERSVILLE    49  28  65  40  72 /  20   0   0   0  10
COLUMBUS        53  33  68  45  73 /   5   0   0   0  10
GAINESVILLE     49  32  62  45  70 /  10   0   0   0  10
MACON           56  31  68  42  76 /   5   0   0   0   5
ROME            48  28  66  43  72 /  20   0   0   0  10
PEACHTREE CITY  51  29  65  38  72 /  10   0   0   0  10
VIDALIA         55  34  67  46  78 /   0   0   0   0   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM 10 PM THIS EVENING TO 10 AM EDT WEDNESDAY FOR
NORTH AND CENTRAL GA.

WIND ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NORTH AND CENTRAL
GA.

&&

BDL
Hazardous weather outlook, Apr 6, 5:10 PM EDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
510 PM EDT MON APR 6 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071530-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
510 PM EDT MON APR 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT
STRONG GUSTY WINDS TONIGHT...CONTINUING THROUGH THE DAY ON TUESDAY.

.SYNOPSIS...
LOW PRESSURE ALONG THE EAST COAST AND STRONG HIGH PRESSURE MOVING
INTO THE CENTRAL U.S. WILL CONTINUE TO RESULT IN STRONG NORTHWEST
WINDS ACROSS THE REGION THROUGH TUESDAY.

.PRIMARY HAZARDS...
SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED TO
DECREASE SOMEWHAT THIS EVENING...BUT ARE EXPECTED TO INCREASE AGAIN
DURING THE DAY ON TUESDAY. WINDS THIS STRONG COULD MAKE DRIVING
DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. SOME TREES COULD
ALSO BE BLOWN DOWN. FOR MORE INFORMATION ON THE GUSTY WINDS...SEE
THE LATEST WIND ADVISORY STATEMENT.

.DISCUSSION...
THE TIGHT PRESSURE GRADIENT BETWEEN THE STRONG HIGH TO OUR WEST AND
THE LOW TO OUR EAST WILL REMAIN STRONG THROUGH EARLY TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
STRONG GUSTY WINDS ARE EXPECTED THROUGH TUESDAY AFTERNOON. FREEZING
TEMPERATURES ARE EXPECTED LATE TUESDAY NIGHT AND EARLY WEDNESDAY
MORNING. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT THROUGH
FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

Nearby

Freeze Warnings in Georgia, 2009Every freeze warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.